Alert archive / Kansas / Flash Flood Warnings in 2025

Flash Flood Warning 29, NWS Springfield, MO

May 25, 2025Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Missouri

NWS Springfield, MO issued this flash flood warning at May 25, 2025, 4:36 AM CDT for Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2025, 4:36 AM CDT (09:36 UTC)
Expired
May 25, 2025, 10:13 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO

The radar

The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WGUS53 KSGF 250936
FFWSGF
KSC021-037-MOC011-097-251530-
/O.NEW.KSGF.FF.W.0029.250525T0936Z-250525T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
436 AM CDT Sun May 25 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Northeastern Cherokee County in southeastern Kansas...
  Crawford County in southeastern Kansas...
  Southwestern Barton County in southwestern Missouri...
  Northwestern Jasper County in southwestern Missouri...

* Until 1030 AM CDT.

* At 436 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pittsburg, Girard, Frontenac, Arma, Cherokee, Weir, Mulberry, 
  Mindenmines, Walnut, Hepler, Chicopee, Franklin, Asbury, Waco, 
  Beulah, Ringo, Lone Oak, Polk, Englevale, Farlington, Yale, 
  Croweburg, Brazilton, Greenbush, Opolis and Prairie State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3739 9494 3753 9509 3767 9509 3767 9485
      3757 9465 3747 9453 3725 9454 3724 9470
      3734 9481

FLASH FLOOD...RADAR INDICATED

$$

PC
1 follow-up statement
737 
WGUS73 KSGF 251513
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
1013 AM CDT Sun May 25 2025

KSC021-037-MOC011-097-251523-
/O.CAN.KSGF.FF.W.0029.000000T0000Z-250525T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Crawford KS-Barton MO-Jasper MO-
1013 AM CDT Sun May 25 2025

...FLASH FLOOD WARNING FOR NORTHEASTERN CHEROKEE, CRAWFORD, 
SOUTHWESTERN BARTON AND NORTHWESTERN JASPER COUNTIES HAS BEEN 
REPLACED WITH A FLOOD WARNING...

The Flash Flood Warning has been replaced with a Flood Warning.

&&

LAT...LON 3739 9494 3753 9509 3767 9509 3767 9485
      3757 9465 3747 9453 3725 9454 3724 9470
      3734 9481

$$

SM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:49 AM CDT, 47 minutes earlier. Its key messages:

  • Additional rounds of showers and thunderstorms will occur at times through Memorial Day. Flood Watch remains in effect through Monday afternoon with additional rainfall amounts of 1-4 inches and localized amounts up to 6 inches.
  • Marginal to Slight (1-2 of 5) severe risk early this morning through tonight (Sunday night), especially west of Highway 65. Main threat is wind and hail.
Area forecast discussion, May 25, 3:49 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
349 AM CDT Sun May 25 2025

.KEY MESSAGES...

- Additional rounds of showers and thunderstorms will occur at
  times through Memorial Day. Flood Watch remains in effect
  through Monday afternoon with additional rainfall amounts of
  1-4 inches and localized amounts up to 6 inches.

- Marginal to Slight (1-2 of 5) severe risk early this morning
  through tonight (Sunday night), especially west of Highway
  65. Main threat is wind and hail.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 324 AM CDT Sun May 25 2025

The overall pattern is similar to 24 hours ago. Main differences
in observable weather are due to placement of convective
clusters. Right now, there are three more distinct areas of
convection that may grow upscale as they progress toward the
area. These are in N OK/SE KS, near Dodge City, KS and over far
western KS. As can be expected these are poorly handled by
models, which reduces confidence in precip chances, severe
potential, and precip amounts/placement along with resultant
flooding.

Instability is on the rise, with 50-60 kts of effective shear,
over the western CWA. MLCAPE of 500-1,000 J/kg is shown by
mesoanalysis over the west, with MUCAPE closer to 1,000-2,000
J/kg. This will facilitate a severe risk over the southwestern
CWA with large hail up to golf ball size and 60 mph winds the
primary severe risks. Risks will decrease with eastern extent.
Another round of strong to severe storms is possible in the
morning to mid afternoon today depending on the track/strength
of the complex currently over western Kansas. The southern CWA
would be most favored for strong to severe weather with this
round of storms, but confidence in details is limited.

Flooding risk will continue to be most favored over the
southern half of the CWA through today. Given heavy rainfall
over the last 24+ hours, it will not take much to get flash
flooding.

Confidence in the forecast is low this evening and tonight as
models show a wide range of solutions given difference in
handling convection. Still have potential for additional rounds
of heavy rainfall and potentially some strong to severe storms
this evening into tonight that may lead to additional flooding.

The pattern breaks down on Monday as a shortwave kicks the
surface low south of the area. Confidence in details on Monday
is limited, but moderate to locally heavy rainfall will remain
possible. Flash flooding and especially river flooding will have
to be watched Monday.

Overall, advertising 1-4" with locally up to 6" now through
Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 324 AM CDT Sun May 25 2025

The upper trough will slowly move through the region Monday
night and Tuesday, resulting in additional light rain Monday
night into Tuesday night.

For now Wednesday looks dry, but 30-50% PoPs return Thursday as
the pattern remains active. Friday and Saturday will feature
15-20% PoPs but with low confidence in the forecast due to a
wide range of guidance.

Temperatures will gradually increase through the period with
highs in the mid 60s to mid 70s Tuesday and around 80 by
Saturday.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1241 AM CDT Sun May 25 2025

Aviation forecast is low confidence through the entire forecast
period as scattered convection increases in coverage early
tonight, followed by two or more convective complexes that may
impact portions of all of the area. Convection Sunday evening
into Sunday night is especially uncertain.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Monday evening for KSZ073-097-101.
MO...Flood Watch through Monday evening for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, May 25, 3:56 AM CDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
356 AM CDT Sun May 25 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
356 AM CDT Sun May 25 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal hail risk.
  Slight thunderstorm wind damage risk.
  Significant lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Showers and thunderstorms will continue to move through the area
into this afternoon. The main risk will be lightning and heavy
rainfall leading to additional flooding. A few severe storms will
be possible with hail up to the size of golf balls and 60 mph
winds.

Additional showers and thunderstorms are possible this evening
into tonight, although confidence in this occurs is lower. If
storms do form, heavy rainfall and additional flooding will be
possible, along with a low potential for hail up to the size of
quarters and 60 mph winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional moderate to locally heavy rainfall is possible on
Monday, potentially leading to increased flooding.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation is not expected through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Special weather statement, May 25, 1:44 AM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Springfield MO
144 AM CDT Sun May 25 2025

MOZ070-071-081-082-250715-
Phelps MO-Laclede MO-Pulaski MO-Texas MO-
144 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LACLEDE...SOUTHERN
PULASKI...NORTHWESTERN TEXAS AND SOUTHWESTERN PHELPS COUNTIES THROUGH
215 AM CDT...

At 144 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Fort Leonard Wood, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Leonard Wood, Laquey, Dry Knob, and Beulah.

This includes Interstate 44 between mile markers 143 and 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3764 9250 3778 9244 3778 9187 3751 9190
TIME...MOT...LOC 0644Z 275DEG 37KT 3769 9237

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, May 25, 2:23 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
223 AM CDT Sun May 25 2025

MOZ094-250800-
Lawrence MO-
223 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAWRENCE COUNTY THROUGH
300 AM CDT...

At 223 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Monett, Aurora, Mount Vernon, Marionville, Verona, Freistatt, Hoberg,
and Chesapeake.

This includes Interstate 44 between mile markers 40 and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3706 9401 3717 9361 3710 9360 3695 9361
      3693 9385 3693 9395
TIME...MOT...LOC 0723Z 249DEG 20KT 3703 9389

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, May 25, 2:27 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
227 AM CDT Sun May 25 2025

MOZ079-089-090-250800-
Polk MO-Greene MO-Dade MO-
227 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN POLK...NORTHERN GREENE
AND SOUTHEASTERN DADE COUNTIES THROUGH 300 AM CDT...

At 227 AM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut Grove, or 14 miles east of Greenfield, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northern Springfield, Willard, Ash Grove, Walnut Grove, Pleasant
Hope, Sacville, Glidewell, Cave Springs, Ebenezer, and Brighton.

This includes Interstate 44 between mile markers 77 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3733 9370 3747 9364 3747 9318 3723 9321
TIME...MOT...LOC 0727Z 273DEG 27KT 3739 9359

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, May 25, 3:05 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
305 AM CDT Sun May 25 2025

KSZ097-101-MOZ077-250830-
Cherokee KS-Crawford KS-Barton MO-
305 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEROKEE...CENTRAL
CRAWFORD AND WEST CENTRAL BARTON COUNTIES THROUGH 330 AM CDT...

At 305 AM CDT, Doppler radar was tracking a strong thunderstorm near
Girard, moving southeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Pittsburg, Frontenac, Girard, Arma, Cherokee, Weir, Chicopee,
Mindenmines, Franklin, Beulah, Opolis, Greenbush, Yale, Ringo, Lone
Oak, Brazilton, and Polk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Kansas...and southwestern Missouri.

&&

LAT...LON 3765 9494 3746 9452 3736 9460 3736 9462
      3734 9462 3723 9470 3752 9507
TIME...MOT...LOC 0805Z 308DEG 26KT 3755 9493

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Soria
Special weather statement, May 25, 3:25 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
325 AM CDT Sun May 25 2025

MOZ095-103-104-250900-
Taney MO-Christian MO-Stone MO-
325 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TANEY...CENTRAL
CHRISTIAN AND NORTHERN STONE COUNTIES THROUGH 400 AM CDT...

At 325 AM CDT, Doppler radar was tracking a strong thunderstorm near
Crane, or 10 miles east of Aurora, moving east at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Nixa, Ozark, Clever, Crane, Highlandville, Hurley, Spokane,
Chestnutridge, Selmore, Christian Center, Ponce de Leon, Boaz, and
Elsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3686 9361 3704 9361 3704 9310 3674 9319
TIME...MOT...LOC 0825Z 277DEG 27KT 3695 9352

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Soria
Local storm report, May 25, 4:08 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
408 AM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     Hail             3 SW Greenbush          37.49N 95.03W
05/25/2025  M1.00 Inch       Crawford           KS   Public

&&

PC

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:05 AM CDTSpecial Weather StatementSGFCrawford25 min
May 25, 3:07 AM CDTSevere Thunderstorm WarningSGFCherokee, Crawford38 min
May 25, 3:42 AM CDTSevere Thunderstorm WarningSGFCherokee, Crawford48 min
May 25, 10:13 AM CDTAreal Flood WarningSGFCherokee, Crawford12 hr
May 25, 12:17 AM CDTRiver Flood WarningSGFCedar32 hr
May 25, 1:38 AM CDTSpecial Weather StatementSGFShannon37 min
May 25, 1:44 AM CDTSpecial Weather StatementSGFPulaski31 min
May 25, 2:23 AM CDTSpecial Weather StatementSGFLawrence37 min
May 25, 2:27 AM CDTSpecial Weather StatementSGFGreene33 min
May 25, 3:25 AM CDTSpecial Weather StatementSGFChristian35 min
May 25, 3:31 AM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney44 min
May 25, 3:47 AM CDTFlash Flood WarningSGFBarry, Christian, Lawrence, Stone8 hr
May 25, 4:56 AM CDTFlash Flood WarningSGFChristian, Douglas7 hr
May 25, 6:02 AM CDTFlash Flood WarningSGFGreene, Webster5 hr
May 25, 6:30 AM CDTFlash Flood WarningSGFDouglas, Ozark, Taney5 hr
May 25, 11:29 AM CDTAreal Flood WarningSGFChristian, Douglas, Greene, Lawrence, Ozark, Stone and 2 more11 hr

Nearby

Flash Flood Warnings in Kansas, 2025Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.